MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149529
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic cannula soft tip was absent after the surgery.It was unknown whether it is retained in the patient eye or not.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of the silicone tip absent at final count; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the parent file was reviewed by the manufacturing site.Photo shows the package of the soft tip cannula.The product and lot info is confirmed from the packaging.Reported issue of the silicone tip absent at final count could not be confirmed.A sample was not received at the manufacturing site and the product was processed and released according to the product¿s acceptable criteria, therefore, the root cause for customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected for the soft tip during the manufacturing process to ensure that the product meets release acceptance criteria.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened soft tip cannula, in a blister was received for the report of silicone tip absent at final count.Sample was visually inspected and found to be nonconforming, part of the soft tip is broken off the cannula.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the parent file was reviewed by the manufacturing site.Photo shows the package of the soft tip cannula.The product and lot info is confirmed from the packaging.Reported issue of the silicone tip absent at final count could not be confirmed.The returned non-conforming sample was received opened.How and when the soft tip of the cannula became damaged cannot be determined from this evaluation, however, the evaluation shows that the tip was initially present prior to surgery and most likely was damaged during use.A root cause cannot be determined for the complaint as described by the customer.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16940744
Report Number2523835-2023-00219
Device Sequence Number20376090
Product Code HMX
UDI-Device Identifier00380651495296
UDI-Public00380651495296
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number8065149529
Device Lot Number14YJW0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/29/2023
07/14/2023
02/17/2024
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/22/2023
08/08/2023
03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown